A systematic approach for the development of weakly-singular BIEs

Z. D. Han, S. N. Atluri

Research output: Contribution to journalArticlepeer-review

34 Scopus citations


Straight-forward systematic derivations of the weakly singular boundary integral equations (BIEs) are presented, following the simple and directly-derived approach by Okada, Rajiyah, and Atluri (1989b) and Han and Atluri (2002). A set of weak-forms and their algebraic combinations have been used to avoid the hypersingularities, by directly applying the "intrinsic properties" of the fundamental solutions. The systematic decomposition of the kernel functions of BIEs is presented for regularizing the BIEs. The present approach is general, and is applied to developing weakly-singular BIEs for solids and acoustics successfully.

Original languageEnglish
Pages (from-to)41-52
Number of pages12
JournalCMES - Computer Modeling in Engineering and Sciences
Issue number1
StatePublished - 2007


  • Boundary integration equation
  • Decomposition
  • Regularization


Dive into the research topics of 'A systematic approach for the development of weakly-singular BIEs'. Together they form a unique fingerprint.

Cite this